×

zbMATH — the first resource for mathematics

Another improved Wei-Yao-Liu nonlinear conjugate gradient method with sufficient descent property. (English) Zbl 1254.65074
Many of the variants of the original conjugate gradient methods have been widely studied, including the known results of the Hestenes-Stiefel method, the Polak-Ribière-Polyak (PRP) method, a variant of the PRP (VPRP) method, and the NPRP method. The authors present a modification to the NPRP method such that the method possesses the sufficient descent property for any line search and also the global convergence with the standard Wolfe line search or Armijo line search. The result is extended to the Hestenes-Stiefel method. Some numerical experiments are shown to show that the NPRP method performs better than the VPRP method.

MSC:
65K05 Numerical mathematical programming methods
90C30 Nonlinear programming
Software:
CUTE; CUTEr
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Hestenes, M.R.; Stiefel, E.L., Methods of conjugate gradients for solving linear systems, J. res. natl. bur. stand. sec. B, 49, 409-432, (1952) · Zbl 0048.09901
[2] Fletcher, R.; Reeves, C., Function minimization by conjugate gradients, Comput. J., 7, 149-154, (1964) · Zbl 0132.11701
[3] Polak, B.; Ribiére, G., Note surla convergence des méthodes de directions conjuguées, rev. francaise infomat recherche operatonelle, 3e année., 16, 35-43, (1969)
[4] Polyak, B.T., The conjugate gradient method in extreme problems, USSR comput. math. math. phys., 9, 94-112, (1969) · Zbl 0229.49023
[5] Liu, Y.L.; Storey, C.S., Efficient generalized conjugate gradient algorithms. part 1: theory, J. optim. theory appl., 69, 129-137, (1991) · Zbl 0702.90077
[6] Dai, Y.H.; Yuan, Y., A nonlinear conjugate gradient method with a strong global convergence property, SIAM J. optim., 10, 177-182, (2000)
[7] Al-Baali, M., Descent property and global convergence of the fletcher – reeves method with inexact line search, IMA J. numer. anal., 5, 121-124, (1985) · Zbl 0578.65063
[8] Liu, G.; Han, J.; Yin, H., Global convergence of the fletcher – reeves algorithm with inexact line search, Appl. math. J. chin. univ. ser. B, 10, 5-82, (1995) · Zbl 0834.90122
[9] Gilbert, J.C.; Nocedal, J., Global convergence properties of conjugate gradient methods for optimization, SIAM J. optim., 2, 21-42, (1992) · Zbl 0767.90082
[10] Wei, Z.; Yao, S.; Liu, L., The convergence properties of some new conjugate gradient methods, Appl. math. comput., 183, 1341-1350, (2006) · Zbl 1116.65073
[11] Huang, H.; Wei, Z.; Yao, S., The proof of the sufficient descent condition of the wei – yao – liu conjugate gradient method under the strong wolfe – powell line search, Appl. math. comput., 189, 1241-1245, (2007) · Zbl 1131.65049
[12] Yao, S.; Wei, Z.; Huang, H., A notes about wyl’s conjugate gradient method and its applications, Appl. math. comput., 191, 381-388, (2007) · Zbl 1193.90213
[13] Zhang, L., An improved wei – yao – liu nonlinear conjugate gradient method for optimization computation, Appl. math. comput., 215, 2269-2274, (2009) · Zbl 1181.65089
[14] Wei, Z.; Li, G.; Qi, L., New nonlinear conjugate gradient formulas for large-scale unconstrained optimization problems, Appl. math. comput., 179, 407-430, (2006) · Zbl 1106.65055
[15] Bongartz, K.E.; Conn, A.R.; Gould, N.I.M.; Toint, P.L., CUTE: constrained and unconstrained testing environments, ACM trans. math. softw., 21, 123-160, (1995) · Zbl 0886.65058
[16] Moré, J.J.; Thuente, D.J., Line search algorithms with guaranteed sufficient decrease, ACM trans. math. softw., 20, 286-307, (1994) · Zbl 0888.65072
[17] Hager, W.W.; Zhang, H., A new conjugate gradient method with guaranteed descent and an efficient line search, SIAM J. optim., 16, 170-192, (2005) · Zbl 1093.90085
[18] Hager, W.W.; Zhang, H., A survey of nonlinear conjugate gradient methods, Pacific J. optim., 2, 35-58, (2006) · Zbl 1117.90048
[19] Dolan, E.D.; Moré, J.J., Benchmarking optimization software with performance profiles, Math. program., 91, 201-213, (2002) · Zbl 1049.90004
[20] Dai, Z.F.; Chen, L.P., A mixed HS-DY conjugate gradient method, Math. numer. sin., 27, 429-436, (2005)
[21] Andrei, N., A dai – yuan conjugate gradient algorithm with sufficient descent and conjugacy conditions for unconstrained optimization, Appl. math. lett., 21, 165-171, (2008) · Zbl 1165.90683
[22] Zoutendijk, G., Nonlinear programming computational methods, (), 37-86 · Zbl 0336.90057
[23] Wen, F.H.; Yang, X.G., Skewness of return distribution and coefficient of risk premium, J. syst. sci. complex., 22, 360-371, (2009)
[24] Wen, F.H.; Liu, Z.F., A copula-based correlation measure and its application in Chinese stock market, Int. J. inf. technol. decis. mak., 8, 1-15, (2009)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.